MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501430
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report contains supplemental information for mentor asr reference number (b)(4).Device evaluation summary: upon receipt at mentor, the device contained no fluid.White material was observed within the device and no foreign material was observed on the shell surface.During examination, the product evaluation team observed creases on both aspects.A rent was found measuring approximately <0.1cm within the crease on the posterior aspect.No other anomalies were observed.Mentor performs 100% inspection and testing of all devices prior to release, and as a result, pe concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.A root cause of the failure could not be determined.Breast implants are not considered lifetime devices, and deflation is a known complication associated with these devices as referenced in our product insert data sheet.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.(b)(4).
 
Event or Problem Description
This report contains supplemental information for mentor asr reference number (b)(4).On (b)(6) 2019, mentor confirmed that asr submission reference numbers (b)(4) were duplicated.This file has been updated to contain all of the most current and correct information, and final reporting/documentation of this event will take place in this complaint file, manufacturer's reference number (b)(4).It was reported that a (b)(6)-year-old caucasian female patient underwent an unspecified breast surgery with a mentor 225cc smooth round spectrum saline breast implant that deflated postoperatively.As a result, the patient had the device explanted and replaced with an unspecified implant on (b)(6) 2017.
 
Additional Manufacturer Narrative
A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8956431
Report Number1645337-2019-18291
Device Sequence Number2087764
Product Code FWM
UDI-Device Identifier00081317001973
UDI-Public00081317001973
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2010
Device Catalogue Number3501430
Device Lot Number5672541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2017
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR